MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-P60
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the oes bronchofiberscope insertion tube skin was damaged.The issue was found during preparation for use for a diagnostic bronchoscopy which was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found the insertion tube coating was peeling off with metal inside the insertion section exposed.In addition to the reportable malfunction, the following were noted: switch 1 and the image guide protector were damaged; the light guide lens had a crack; the connecting tube had snaking; there were many black dots and red cracks in the image; the control section had corrosion and crystals internally; there was no angulation; the eyepiece was worn.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, physical stress was applied to the insertion section during user handling and caused the coating to peel.This issue is addressed in the instructions for use (ifu): "3.2 inspection of the endoscope 5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities." olympus will continue to monitor the field performance of this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18088913
Report Number9610595-2023-16658
Device Sequence Number12224107
Product Code EOQ
UDI-Device Identifier04953170308123
UDI-Public04953170308123
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-P60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2023
Initial Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTV-S190 VISERA ELITE VIDEO SYSTEM
Patient SexUnknown